Hail, Pottawattamie
- When
- March 30, 6:00 AM CST
- Where
- Pottawattamie County, 9 mi NNW of Crescent
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 41.483, -95.933
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Mar 30, 2:48 AM CST, 3 hours 12 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
248 AM CST WED MAR 30 2005
.DISCUSSION...
AREAL COVERAGE AND TIMING OF PCPN...ALONG WITH WINDS TODAY THE MAIN
CONCERN. INTENSE NEGATIVE TILT UPPER LEVEL WAVE WITH 500MB HT FALLS
AROUND 160 METERS WAS APPROACHING THE SOUTHERN CWA THIS MORNING WITH
ASSOCIATED RAIN SHIELD COVERING AREAS FROM NORTHEAST NEBRASKA THROUGH
CENTRAL SECTIONS OF THE STATE...AS WELL AS PARTS OF SOUTH CENTRAL AND
SOUTHWEST. SURFACE LOW REFLECTION WAS IN SOUTHEAST NEBRASKA WITH A
WARM/MOIST AIR MASS IN PLACE AHEAD OF IT. MEANWHILE WINDS WERE
PICKING UP PRETTY GOOD OVER AREAS WEST.
IN THE SHORT TERM...LATEST WV PIX WAS SHOWING A DRY SLOT MOVING UP
EASTERN KANSAS AND ENCROACHING UPON SOUTHEAST NEBRASKA. AS
MENTIONED...AM CONCERNED HOW THIS WILL AFFECT TIMING OF PCPN ACROSS
PORTIONS OF THE CWA. IF NOT FOR THAT FEATURE...PCPN WOULD PROBABLY
BE MORE WIDESPREAD LATER THIS MORNING. WILL THEREFORE COVER THE
SOUTHERN CWA WITH JUST SCATTERED PCPN THIS MORNING AND CATEGORICAL
ELSEWHERE. LATER THIS AFTERNOON AS STRONG LIFT FROM THIS SYSTEM
GETS DISPLACED NORTHEAST...PCPN SHOULD BE MORE LIKELY ACROSS
NORTHEAST SECTIONS OF THE CWA. WILL MAINTAIN LIKELY POPS THOUGH
EVERYWHERE ELSE. SOME THUNDER WILL PROBABLY ACCOMPANY A FEW STORMS
THIS MORNING. WINDS PICK UP SUBSTANTIALLY ACROSS THE CWA LATER THIS
MORNING AND CONTINUE STRONG THROUGH THIS AFTERNOON AS THE SURFACE
PRESSURE GRADIENT TIGHTENS UP. WILL THEREFORE POST A WIND ADVISORY
FOR THE NORTHERN AND WESTERN CWA TILL 4 PM. FOR TONIGHT...SHOULD SEE
SOME WRAP AROUND PCPN CONFINED TO THE EVENING HOURS...THEN SHUT OF
AFTER MIDNIGHT AS BEST LIFT AND MOISTURE MOVE EAST INTO IA/MN. DRY
NORTHERLY FLOW SHOULD THEN BEGIN FILLING IN BEHIND THE SYSTEM.
BROAD UPPER TROF REMAINS OVER THE PLAINS ON THURSDAY...BUT WITH
ACTIVE WEATHER EXPECTED TO BE WELL EAST OF THE CWA. WINDS MAY AGAIN
BE GUSTY OVER THE CWA...ESPECIALLY DURING THE AFTERNOON WITH BETTER
MIXING PROGGED. OVERNIGHT...THE UPPER TROF FINALLY PUSHES EAST AS A
WESTERN CONUS RIDGE AMPLIFIES...AND THE PLAINS FALLS UNDER DRIER
NORTHWESTERLY FLOW.
BY FRIDAY...LITTLE WEATHER TO BE CONCERNED WITH TILL EARLY NEXT
WEEK AS THE WESTERN HIGH PRESSURE RIDGE BUILDS INTO THE PLAINS. A
RELATIVELY DRY TROP SHOULD TRANSLATE INTO MOSTLY CLEAR SKIES INTO
THE WEEKEND.
IN THE EXTENDED PERIODS...THE GFS IS STILL POINTING TO THE
POSSIBILITY OF SOME PCPN MAINLY OVER NORTHERN PORTIONS OF THE CWA
DURING THE AFTERNOON HOURS MONDAY AND INTO TUESDAY. FEATURE
OF CONCERN IS A PASSING UPPER LEVEL VORT MAX AND ASSOCIATED
SURFACE FRONTAL BOUNDARY. SOME CONSISTENCY SHOWN THE LAST FEW RUNS
SO DO NOT SEE A COMPELLING REASON TO MAKE ANY CHANGES.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...WIND ADVISORY IN EFFECT NORTHERN AND WESTERN PORTIONS OF CWA
TILL 4 PM.
IA...WIND ADVISORY IN EFFECT NORTHERN PORTION OF CWA TILL 4 PM.
&&
DEEHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 500 AM CST WED MAR 30 2005 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-302300- ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS- FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON- MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE- PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD- SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE- 500 AM CST WED MAR 30 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...TODAY AND TONIGHT A FEW THUNDERSTORMS WILL ACCOMPANY SCATTERED SHOWERS ACROSS THE OUTLOOK AREA THIS MORNING. SOME STORMS MAY PRODUCE SMALL HAIL..BUT WEAK INSTABILITY SUGGESTS SEVERE WEATHER SHOULD NOT BE EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. DEE
The Omaha radar (KOAX), 40 km away, was scanning. The volume nearest the first event began at 11:59 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Iowa in 2005Every state in 2005This day in weather historyWarnings in Iowa, March 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5440447.